Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 31, NWS Cleveland, OH

June 10, 2018

NWS Cleveland, OH issued this small craft advisory at Jun 10, 2018, 4:21 AM EDT. It took effect at Jun 10, 2018, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 10, 2018, 4:21 AM EDT (08:21 UTC)
In effect from
Jun 10, 2018, 4:00 PM EDT
Expired
Jun 10, 2018, 11:51 AM EDT
In force
Issued by
NWS Cleveland, OH

The text

As transmitted.

820 
WHUS71 KCLE 100821
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
421 AM EDT Sun Jun 10 2018


LEZ147-148-101630-
/O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T1000Z/
/O.NEW.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
421 AM EDT Sun Jun 10 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT MONDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
4 AM EDT Monday.

* WINDS...East 10 to 15 knots today becoming northeast 15 to 20
  knots this evening. 

* WAVES...Waves of 1 to 3 feet, building to 3 to 5 feet tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ149-100930-
/O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T1000Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
421 AM EDT Sun Jun 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

East winds of 10 to 15 knots today will increase to 15 to 20 knots
tonight. Waves are expected to be 1 to 3 feet. 

$$

LEZ142>146-101630-
/O.EXT.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
421 AM EDT Sun Jun 10 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...East 10 to 15 knots becoming northeast 15 to 20 knots. 

* WAVES...Waves of 2 to 4 feet will build to 3 to 5 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should stay in port during these conditions.

&&

$$
2 follow-up statements
679 
WHUS71 KCLE 101322
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
922 AM EDT Sun Jun 10 2018


LEZ142>146-102130-
/O.CON.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
922 AM EDT Sun Jun 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT MONDAY...

* WINDS...Northeast 10 to 20 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should stay in port during these conditions.

&&

$$

LEZ147-148-102130-
/O.CON.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
922 AM EDT Sun Jun 10 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 5 AM EDT MONDAY...

* WINDS...East 10 to 15 knots with gusts up to 20 knots.

* WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
246 
WHUS71 KCLE 101551
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1151 AM EDT Sun Jun 10 2018



LEZ142>146-101700-
/O.CAN.KCLE.SC.Y.0030.000000T0000Z-180611T0900Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
1151 AM EDT Sun Jun 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.



$$

LEZ147-148-101700-
/O.CAN.KCLE.SC.Y.0031.180610T2000Z-180611T0900Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
1151 AM EDT Sun Jun 10 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 10, 2:30 AM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jun 10, 2:30 AM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
230 AM EDT Sun Jun 10 2018

.SYNOPSIS...
An area of low pressure will move east along a frontal boundary
stalled across the local area tonight. This will push the front
off to the south for Sunday. The front will move back north into
the area on Monday as another area of low pressure develops over
the Plains. This low will eventually pass to the north on
Tuesday night dragging a cold front across the region.

&&

.NEAR TERM /THROUGH TONIGHT/...
Made some large changes to the forecast this morning based on
the current radar trends and the upstream convective complex
over Iowa and Illinois. The first wave of precipitation is
through much of the area as of 1 AM with just NW PA seeing some
rain from what was once Friday night's convective line through
northern Illinois. The second wave of precipitation, from an
earlier MCV over northern Indiana, is currently propagating
through the western half of the CWA with mostly light to
moderate rainfall and very little in the way of thunder. This
stretch of rain has shown a weakening trend but it wouldn't be
unreasonable for most areas to get a quick tenth of an inch of
rain or so with locally higher amounts in some of the decaying
convective cores. This wave may continue to back build over the
lake and into NE Ohio and NW PA as this former MCV rotates
through but the west will begin to dry out. Behind this second
wave, there is very little in the way of precipitation until you
go all the way west to the current convective complex over
IA/IL. Therefore have adjusted the overnight and first half of
Sunday forecast to be dry once this second wave of rain moves
out of the area with some lingering showers possible over NE OH
and NW PA.

Cloud cover from this overnight rainfall will linger through
much of Sunday, limiting some of the daytime heating and any
early redevelopment over the area during the morning and early
afternoon hours. However, once the remnants of this complex over
the central Mississippi River valley approaches the area, the
chance for precipitation will be on the increase. Believe that
much of this complex will move south of the area closer to the
front but not opposed to the southern half of the area getting a
thunderstorm at some point late this afternoon and early this
evening. Tonight's forecast seems similar to Saturday night's
with precipitation likely but perhaps just a bit further south
than today. Temperatures will be a nudge cooler than Saturday
with cloud cover in place but generally temperatures will be
seasonable for June 10th.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
Still some doubt within the models for Monday.  By daybreak Monday
the GFS and the NAM have the front lingering near the SWRN border of
the CWA, gradually pushing into southern Ohio.  The ECMWF on the
other hand has the boundary has the draped across with a low
tracking SE across the forecast area monday night into Tuesday. With
so much doubt will go with the NAM/GFS solution with chance pops
over the SWRN portion of the forecast area on Monday, with the front
pushing south Monday night.   GFS timing of the next cold front late
Tuesday into Tuesday night.  This far out will just go with chance
pops.  Temps will hover near climo with highs in the upper 70s to
lower 80s through the period.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Low confidence long term forecast with precip potential due to model
differences mid week into the weekend. High pressure should be over
the region Wednesday night into Thursday, with upper ridging
building across the central Plains. Upper troughing will dig south
across the Great Lakes Thursday and Thursday night, with the area in
between the building ridge and the digging trough, with surface low
pressure riding along the ridge into the Ohio valley. The ECMWF and
GEM keep most of the area dry, while the GFS does bring precip into
the area during this time. Will opt for slight chance pops during
this time frame. Kept the forecast dry Friday through Saturday as
high pressure builds back into the Great Lakes region. No major
changes to temperatures, with highs around 80 and lows around
60.

&&

.AVIATION /06Z Sunday THROUGH Thursday/...
Multiple rounds of precipitation moving through the region
is making for a tricky aviation forecast early this morning.
While much of the thunder activity has subsided from Saturday
evening, scattered showers is allowing for VFR to IFR conditions
across the terminals. Timed MVFR or IFR conditions at the
terminals based upon current radar trends with most sites
clearing from west to east by around daybreak. Once rain clears
this morning, a VFR to MVFR deck will remain in place for the
morning and afternoon hours before another round of convection
moves in late Sunday afternoon into Sunday evening. Have tried
to time the next round of rain and thunder into the TAF sites
as Sunday night will mimic Saturday night fairly well. Fog and
stratus will probably be an issue once rain clears on Sunday
night. Winds will generally be out of the east with some
stronger winds at KERI along the shores of Lake Erie.

OUTLOOK...Non-VFR possible in scattered showers and
thunderstorms through Tuesday afternoon.

&&

.MARINE...
Large area of high pressure now centered near James Bay will
drift slowly SE and finally move off the New England Coast late
Monday. As a result The east to northeast flow over the lake
will continue into Monday. A small craft advisory will be needed
overnight as the flow increases to 15-20 knots. Winds gradually
diminish Monday as high shifts off the New England Coast.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 6 AM EDT Monday for LEZ142>149.

&&

SYNOPSIS...Kubina
NEAR TERM...Sefcovic
SHORT TERM...DJB
LONG TERM...Greenawalt
AVIATION...Sefcovic
MARINE...DJB
Hazardous weather outlook, Jun 9, 7:13 AM EDT, 21 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
713 AM EDT Sat Jun 9 2018

LEZ061-142>149-162>169-OHZ012-014-089-PAZ001>003-101115-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lake-
Ashtabula Inland-Ashtabula Lakeshore-Northern Erie-Southern Erie-
Crawford-
713 AM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for Lake Erie, northeast Ohio and
northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ003-006>011-013-017>023-027>033-036>038-047-101115-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
713 AM EDT Sat Jun 9 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Ohio.

.DAY ONE...Today and Tonight.

A stalled frontal boundary will linger over northern Ohio allowing
for multiple rounds of showers and thunderstorms. With a more humid
airmass in place in conjunction with this frontal boundary, pockets
of heavy rain will be favored. Slow moving thunderstorms with heavy
rain may allow for some flooding to develop. A few thunderstorms this
afternoon and evening may be strong to severe with damaging wind
gusts the primary threat.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The frontal boundary will remain in the area on Sunday. Showers and
thunderstorms will continue to bring bouts of heavy rain to the
region and some isolated flooding will be possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:25 AM EDTBeach Hazards StatementCLECuyahoga, Erie, Lorain, Lucas, Ottawa7 hr
Jun 10, 5:13 AM EDTRiver Flood WarningCLEHancock19 hr
Jun 10, 4:55 PM EDTAreal Flood AdvisoryCLEStark3 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.